Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 24, 2010, 6:46 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 6:46 PM CDT (23:46 UTC)
- Expired
- Apr 24, 2010, 7:20 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
554 WFUS53 KILX 242346 TORILX ILC021-167-250030- /O.NEW.KILX.TO.W.0005.100424T2346Z-100425T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 646 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... EASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... * UNTIL 730 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED JUST EAST OF PAWNEE...OR 14 MILES NORTHEAST OF VIRDEN...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ROCHESTER...RIVERTON...MECHANICSBURG...SANGCHRIS LAKE STATE PARK... BERRY...ROBY...CLEAR LAKE...SPAULDING...DAWSON AND BUFFALO. THOSE ATTENDING THE LINCOLN PILGRIMMAGE ARE IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 105 AND 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3990 8955 3990 8923 3952 8949 3957 8963 TIME...MOT...LOC 2345Z 201DEG 34KT 3964 8952 $$ CHURCHILL
2 follow-up statements
859 WWUS53 KILX 250007 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT SAT APR 24 2010 ILC021-167-250030- /O.CON.KILX.TO.W.0005.000000T0000Z-100425T0030Z/ CHRISTIAN IL-SANGAMON IL- 707 PM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SANGAMON AND NORTH CENTRAL CHRISTIAN COUNTIES UNTIL 730 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED JUST NORTHEAST OF ROCHESTER...OR 9 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... MECHANICSBURG...DAWSON AND BUFFALO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3990 8950 3990 8923 3970 8937 3975 8954 TIME...MOT...LOC 0007Z 203DEG 34KT 3978 8946 WIND...HAIL 60MPH <.50IN $$ CHURCHILL
834 WWUS53 KILX 250020 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 720 PM CDT SAT APR 24 2010 ILC021-167-250030- /O.CAN.KILX.TO.W.0005.000000T0000Z-100425T0030Z/ CHRISTIAN IL-SANGAMON IL- 720 PM CDT SAT APR 24 2010 ...THE TORNADO WARNING FOR EAST CENTRAL SANGAMON AND NORTH CENTRAL CHRISTIAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT. LAT...LON 3990 8950 3990 8923 3970 8937 3975 8954 TIME...MOT...LOC 0020Z 203DEG 34KT 3989 8940 WIND...HAIL <58MPH <.50IN $$ CHURCHILL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:47 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 24, 2:47 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 247 PM CDT SAT APR 24 2010 .DISCUSSION... ISSUED 230 PM CDT SAT APR 24 2010 ...SEVERE STORM THREAT EARLY THIS EVENING...AND THEN STRONG GRADIENT WINDS POSSIBLE TONIGHT OVER THE SOUTHERN HALF OF THE FORECAST AREA IN THE WAKE OF THE STRONG SURFACE LOW... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SURFACE LOW HAS REFORMED OVER SOUTH CENTRAL MO EARLY THIS AFTERNOON WITH 3 HOURLY PRESSURE FALLS OF 6-7 MB NOW PUSHING INTO SOUTH CENTRAL ILLINOIS. RAPID DEEPENING IS EXPECTED WITH THIS SYSTEM THIS AFTERNOON AS IT TRACKS INTO WEST CENTRAL IL BY THIS EVENING. DESPITE THE LOW CLOUD COVER AND LACK OF STRONG INSTABILITY...THE SHEAR VALUES DEPICTED ON ALL MODELS WILL HAVE NO PROBLEM OVERCOMING THE WEAK INSTABILITY. THE LATEST HI RES WRF MODEL SUGGESTS A QUICK MOVING QUASI-LINEAR CONVECTIVE SYSTEM WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY MODE...BUT SMALL SCALE MESOVORTICIES ALONG THE LINE MAY PRODUCE SOME BRIEF TORNADOES AS WELL. THE HIGHER TORNADO THREAT APPEARS TO BE ACRS THE SE WHERE LOW LEVEL WIND FIELDS/LOW LEVEL STORM RELATIVE HELICITY VALUES WILL BE MORE FAVORABLE...ESP ALONG THE DEVELOPING WARM FRONT TO THE EAST OF THE DEEPENING SFC WAVE. WHATEVER MODE THE CONVECTION TAKES ON IN THE NEXT FEW HOURS...IT WILL BE A QUICK MOVER AS MODELS SUGGEST THE CONVECTION WILL SHIFT OFF TO OUR NORTH LATER THIS EVENING. STRONG GRADIENT WINDS WILL FOLLOW TO THE SE OF THE SFC LOW TRACK SUGGESTING OUR CENTRAL AND SOUTHEAST COUNTIES MAY SEE WIND ADVSY CRITERIA DURING THE EVENING AND OVERNIGHT HOURS. MAY DECIDE TO WAIT UNTIL AFTER ANY CONVECTIVE WATCH IS ISSUED BY SPC THIS AFTN. DEEP CYCLONIC FLOW TO PREVAIL ACRS THE REGION SUNDAY AND MONDAY AS THE LOW DEPARTS WITH RAIN CHANCES HOLDING INTO TUESDAY AS MODELS CONTINUE TO INDICATE SHORTWAVE ENERGY TO DROP SOUTHEAST INTO OUR AREA. HOWEVER...MOISTURE WL NOT BE PLENTIFUL AHEAD OF THE EARLY WEEK SYSTEM...SO WL CONTINUE WITH LOW CHANCE POPS INTO TUESDAY. HIGH PRESSURE AT THE SFC AND ALOFT WL SETTLE INTO THE MIDWEST TUESDAY NIGHT. SMITH && .AVIATION... ISSUED 1223 PM CDT SAT APR 24 2010 LOTS OF ITEMS FOR CONCERN IN THE 18Z TAF SET. 1 -- TSRA ACTIVITY LIFTING NORTHEAST OUT OF MISSOURI. EXPECTING THE MAIN TIME FRAME OF CONCERN TO BE FROM 23Z-03Z...WHERE SOME OF THE STORMS MAY PRODUCE WINDS OF 45-55 KTS OR HIGHER. AFTER THESE MOVE THROUGH...AM EXPECTING SHOWERS TO CONTINUE THE REMAINDER OF THE FORECAST PERIOD. 2 -- RAPIDLY INTENSIFYING LOW OVER ARKANSAS TO LIFT NORTHEAST TO NEAR KSTL BY 00Z...THEN PASSING BETWEEN KPIA AND KSPI AFTER 06Z. SOUTHERLY WINDS TO BEGIN TRENDING MORE EASTERLY THIS AFTERNOON AND INCREASE AS THE LOW APPROACHES...THEN WILL START TURNING SOUTHWARD AGAIN THIS EVENING. AM EXPECTING WINDS TO THE SOUTHEAST OF THE LOW TRACK TO GUST TO NEAR 30 KTS OVERNIGHT...AND WILL STILL BE RATHER GUSTY ON SUNDAY MORNING...ALBEIT DIMINISHING...AS WINDS TURN MORE TO THE WEST OR NORTHWEST. 3 -- MVFR CEILINGS TO LARGELY PREVAIL THROUGH THE PERIOD. MAY SEE IFR CEILINGS DEVELOP AFTER 09Z. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR ILZ042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT APR 24 2010 ILZ027>031-036>038-040-041-251100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 309 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY ACROSS THE AREA FROM THE SOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...WINDS WILL GUST TO OVER 30 MPH AT TIMES THIS EVENING...AS THE LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ042>057-061-251100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE QUICKLY ACROSS THE AREA THIS EVENING FROM THE SOUTH. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO 45 MPH AT TIMES THIS EVENING...AS THE DEEPENING LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO PUSH RAPIDLY NORTH ACROSS THE AREA THROUGH EARLY THIS EVENING. A SIGNIFICANT RISK OF LARGE HAIL AND A FEW TORNADOES EXISTS WITH THESE STORMS. OUTSIDE OF THE STORMS...SOUTH WINDS MAY GUST UP TO 45 MPH TONIGHT...AS THE DEEPENING LOW MOVES ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY FROM THE AREA...WINDS ARE AGAIN EXPECTED TO GUST TO OVER 30 MPH AT TIMES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS FROM 4 PM TO 9 PM. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:54 PM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 6 hr |
| Apr 24, 5:54 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Apr 24, 5:56 PM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Knox, Mason, Schuyler, Stark | 6 hr |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.